|Type of Meds
Jan 21, 2009
My girlfriend was just diagnosed and the doctor has precribed Reyataz, zidovudine and norvir, my question is with this combo, would that suggest that it is unsafe to plan a pregnacy
| Response from Dr. Young
Hello Herb and thanks for your post.
First off, I hope that your GF is taking a 4th medication in addition to the medications you list. As a first-line treatment, in addition to the Norvir-boosted Reyataz, she should be receiving two NRTI medications-- this would typically be a medication like 3TC (lamivudine) or FTC (emtricitabine), in addition to the AZT (zidovudine).
As for pregnancy-- plenty of HIV+ women get pregnant every year (bears witness to the pediatric HIV problem); but can have healthy children if the mothers receive HIV medications and good pre-natal care.
If you and she are interested in having children, I'd discuss this with your GF's medical team.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Night Sweats After Getting Head Sign Of HIV AIDS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Sore On Mouth After Sucking Penis Worried I Have HIV
- Testicular Pain After Open Mouth Kissing Worried I Have HIV
- Are Red Bumps All Over The Body A Sign Of An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.